Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 318, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 2, 2022, 4:09 PM MST for Mohave County, Arizona. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2022, 4:09 PM MST (23:09 UTC)
- Expired
- Oct 2, 2022, 5:55 PM MST
- In force
- 106 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3024 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
490
WGUS55 KVEF 022309
FFWVEF
AZC015-030215-
/O.NEW.KVEF.FF.W.0318.221002T2309Z-221003T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
409 PM PDT Sun Oct 2 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Mohave County in northwestern Arizona...
* Until 715 PM MST.
* At 409 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly along Antares as well as Buck and Doe
Road north of State Route 66.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Antares Road and Buck-and-Doe Road
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3540 11390 3553 11401 3569 11390 3574 11367
3562 11351 3553 11360 3543 11377
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV2 follow-up statements
915
WGUS75 KVEF 030016
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
516 PM PDT Sun Oct 2 2022
AZC015-030215-
/O.CON.KVEF.FF.W.0318.000000T0000Z-221003T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
516 PM MST Sun Oct 2 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MST THIS
EVENING FOR CENTRAL MOHAVE COUNTY...
At 516 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly along Antares as well as Buck and Doe Road north of
State Route 66.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Antares Road and Buck-and-Doe Road
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3540 11390 3553 11401 3569 11390 3574 11367
3562 11351 3553 11360 3543 11377
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV961
WGUS75 KVEF 030055 RRA
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
555 PM PDT Sun Oct 2 2022
AZC015-030105-
/O.CAN.KVEF.FF.W.0318.000000T0000Z-221003T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
555 PM MST Sun Oct 2 2022
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL MOHAVE COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3540 11390 3553 11401 3569 11390 3574 11367
3562 11351 3553 11360 3543 11377
$$
JVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 2, 2:03 PM MST, 2 hours 6 minutes earlier.
Area forecast discussion, Oct 2, 2:03 PM MST, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 203 PM PDT Sun Oct 2 2022 .SYNOPSIS...A trough axis associated with a deepening area of low pressure over the Intermountain West will swing through the Desert Southwest, resulting in scattered shower and thunderstorm activity Monday afternoon in northwestern Arizona, southern Nevada, and far southeastern California. A growing ridge of high pressure will push moisture eastward by midweek, drying out the region and leaving us with above-average temperatures continuing through the week. && .DISCUSSION...Today through Saturday. For the majority of the region, expecting clear skies, afternoon southerly breezes, and above-average temperatures. However, due to the interaction of several storm systems, we expect isolated convection today. Storms will favor the higher terrain of northern Mohave County, though isolated cells in southern Mohave County or eastern Lincoln County cannot be ruled out. PWATs vary quite a bit, with highest amounts along the Colorado River Valley and the southern half of Mohave County, with less-than-impressive amounts in areas with highest shear and lift (northern Mohave). As such, the isolated convection in southern Mohave County will have the potential to produce very localized heavy rainfall with rain rates between inch and inch and a half per hour. Moderate rainfall expected elsewhere with primary concerns being gusty winds in excess of 30 mph and frequent cloud-to-ground lightning. Convection will wane as we approach sunset, but will return Monday afternoon with greater areal coverage. To our north in the Intermountain West, previous model runs indicated an upper-level trough would more-or-less stall, with persistent weak forcing possible in northeastern portions of our forecast area. Newest trends have this low continuing to strengthen as it pushes northward into Montana. In the meantime, a digging trough will extend southwestward across the western CONUS. This positively-tilted trough axis will push through the Desert Southwest through the day on Monday with a robust associated vort max. The 06Z ECMWF ensemble means had this PVA split into two lobes as it pushes through southern Nevada, with one lobe pushing through San Bernardino County and the other through northern Mohave County - in concurrence with the 18Z RAP. The 06Z ECMWF means also had respectable PWATs between 0.75 and 1.25" across Clark and eastern San Bernardino counties. The NBM and WPC seemed to favor this solution, with measurable rainfall amounts across the Mojave National Preserve and Spring Mountains. That said, as the 12Z ECMWF ensembles come in, they have a substantial eastward shift... Though there is some indication of the aforementioned PVA splitting into two vort lobes, this is much less apparent in the 12Z run, which indicates stronger vorticity pushing into northern Mohave County, and retreating PoPs west-to-east compared to previous runs. All this to say, we are expecting convection with greater areal coverage Monday afternoon. Storms across eastern San Bernardino, eastern Lincoln, Clark, and Mohave counties are possible, with locally heavy rainfall, gusty winds, and frequent cloud-to-ground lightning in the form of 2 rounds. 1 when the PVA passes through the region and 2 when the trough axis passes through the region. Storms will subside overnight into Tuesday as a building ridge pushes moisture eastward. This ridge will stay in place through the middle of the week with above-average temperatures holding strong. Late week, there is continued agreement in a cut-off low forming over northwestern Mexico that will help to moderate temperatures and reintroduce precipitation chances to Arizona. && .AVIATION...For Harry Reid...South-southwesterly breezes return this afternoon, with gusts up to 20 knots. Gusts will taper off after sunset. Winds remaining from the southwest through the evening, becoming light and variable late tonight. Mostly clear skies with just a few mid and upper-level clouds. Lighter, more-diurnal winds expected tomorrow, with a slight chance of an afternoon thunderstorm in and around the valley. Gusty outflow winds will likely accompany any convection that develops. For the rest of southern Nevada, northwest Arizona and southeast California...Winds expected to favor a southerly direction at the Las Vegas Valley sites today, with gusts up to 20 knots. Gusts will taper off this evening. Typical diurnal wind patterns forecast for KBIH and KDAG. Another round of breezy south winds today for sites in the Colorado River Valley, with gusts of 15-20 knots this afternoon. Mostly clear skies across the area, with just a few mid and upper-level clouds in the eastern sites. Generally light and diurnal wind patterns anticipated tomorrow, though sites in the Colorado River Valley should see northerly breezes move through in the late morning. In the afternoon, thunderstorm development may impact sites in the Las Vegas and Colorado River Valleys. Gusty outflow winds will likely accompany any storms that form. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Varian AVIATION...Woods For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 1:58 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 2, 2:58 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.